As someone who lives with Crohn's disease, I have taken such prednisone bursts on many occasions, the longest of which was about a 50 mg / 10 day burst without any sort of taper afterwards. My GI specialist informed me that such treatment was perfectly OK in my case given my health status and age at the time (late 20s, early 30s at the time). He said that bursts in the elderly carry an increased risk as their natural adrenal production will be suppressed much more quickly by the prednisone than that of a younger person. Furthermore, recent periods of long-term steroid treatment can also reduce the time in which it takes for an individual's body to cease its natural adrenal production and as such must be taken into account. Your prescribing doctor will take all of these things into consideration when he prescribes the prednisone, so I wouldn't worry too much about it.
PS: I’m not making excuses for my training regime. I’m not hating. I believe we are all free to do what we want with our bodies and I have nothing against steroids. In a world where people drink and smoke all the time, I certainly wouldn’t judge someone for wanting to look ripped and swole. I still workout plenty and am very committed to my physique, however, I would prefer to still fit into a suit then be massive. But to each their own. The only reason I write all of this is to educate all of those that are buying into the idea that protein powder and creatine will ever achieve a body like Simeon’s. Don’t buy into the hype and stay thirsty my friends.
Similar to sedatives some anti-depressants can cause you to lose weight because other side effects which include nausea, vomiting, headaches and potential muscle aches which may keep you from working out. Often when first starting anti-depressants are when you feel the side effects the most and then they taper off as you reach your target dose. Mental Health medication is usually paired with another medication to reach the desired effects, if you need to change one or both of the medications your doctor can help you avoid weight loss as a side effect.